| Model Number |
PS210-030S |
| Medical Device Problem Code |
Arcing of Electrodes (2289)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturing representative (rep) regarding a generator and handpiece being used for total hip replacement.It was reported that the handpiece was arching and unintended energy disperse.The device settings were cut 10 and coag 10.The surgeon used long bursts, sometimes between 20-30 seconds at a time.Some of the staff had been using scratch pads and were reeducated on proper cleaning technique.It was noted that sometimes the handpiece energy output flickered on/off while the button was activated.There was a split second or brief pause.There was no impact on patient outcome.
Additional Manufacturer Narrative
H3: analysis summary: complaint not confirmed: upon receiving the device, the suction tube and cable were cut off and discarded prior to receiving package.Functional testing for the device was not able to be tested for functionality due to cut/discarded cable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.